EconPapers    
Economics at your fingertips  
 

Nonparametric and Distribution-Free Estimation of the Binary Threshold Crossing and the Binary Choice Models

Rosa Matzkin

Econometrica, 1992, vol. 60, issue 2, 239-70

Abstract: The author shows that it is possible to identify binary threshold crossing models and binary choice models without imposing any parametric structure either on the systematic function of observable exogenous variables or on the distribution of the random term. This identification result is employed to develop a fully nonparametric maximum likelihood estimator for both the function of observable exogenous variables and the distribution of the random term. The estimator is shown to be strongly consistent and a two step procedure for its calculation is developed. The paper also includes examples of economic models that satisfy the conditions necessary to apply the results. Copyright 1992 by The Econometric Society.

Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (173)

Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819920 ... O%3B2-M&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:60:y:1992:i:2:p:239-70

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:ecm:emetrp:v:60:y:1992:i:2:p:239-70